Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: prozac and chest pain
|cleatuslives - Tue May 26, 2009 7:43 am||
I just started taking prozac about 2 weeks ago. I started slowly--on 5 mg--am currently at 16 mg and will work up to 20mg in the next few days. Over the last 5 days or so I have been having chest pain. I know that it is not acid reflux because antacids don't make any difference. Taking a natural anti-inflammatory helps but not completely. I read on a few websites that this can be a side effect. Does it typically subside or should it be something that I am concerned with?
|simonne westort LPN - Thu Jul 09, 2009 10:17 pm||
I can understand your concerns. Antidepressants are trial and error. It is not easy to find the right one. Everyones body reacts in different ways.
I recommend telling your doctor about this right away. Sometimes the side effect can be chest pain, anxiety, shortness of breath, and other cardiac symptoms. If you do experience any of these other symptoms along with the chest pain, you can have an ekg, and other cardiac tests that will show nothing. It is a reaction from your body, and if it doesn't agree with you, then it is not the right medication for you.
you may want to see if this condition subsides, and maybe it will.
Good luck to you
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.